Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 10, 2000, 11:58 AM CST for Lawrence County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2000, 11:58 AM CST (17:58 UTC)
- Expired
- Mar 10, 2000, 12:30 PM CST
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 101759 SVRBHM ALC079-101830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1158 AM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN NORTHWEST ALABAMA... * UNTIL 1230 PM CST. * AT 1158 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF M=OULTON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...NORTH COURTLAND...MOULTON AND COURTLAND. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:20 AM CST, 8 hours 38 minutes earlier.
Area forecast discussion, Mar 10, 3:20 AM CST, 8 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 320 AM CST FRI MAR 10 2000 MODELS ARE IN EXCELLENT AGREEMENT FOR THE NEXT 36HRS. SYNOPTICALLY THINGS LOOK VERY MUCH LIKE EXPECTED...EXCEPT THE FRONT STALLED A BIT NORTH OF WHERE I THOUGHT IT WOULD BE. THIS WILL MOVE THE MAIN CONCERN THREAT AREA TODAY...THE TWO SHORT WAVES THAT FORM ON THE STALLED FRONT...A BIT NORTH. THERE SEEMS TO BE A THREE PART FORECAST CONCERN FOR THE NEXT 36HRS. THE TWO IMPULSES THAT FORM TODAY...AND THE FRONT/SQUALL LINE ON FRIDAY NIGHT INTO SATURDAY. BASED ON TIME HEIGHTS AND FORECAST SOUNDINGS...IT APPEARS THE FIRST IMPULSE WILL MAINLY AFFECT NW AL THIS AFTERNOON. THE SECOND IMPULSE WILL AFFECT CENTRAL AL THIS THIS AFTERNOON AD THIS EVENING. THE FRONT/SQUALL LINE MOVES THROUGH THE STATE FRIDAY NIGHT INTO SATURDAY. GREATEST CONCERN FOR SEVERE WEATHER WILL BE NORTHWESTERN THIRD OF STATE DURING OVERNIGHT HOURS. S PRELIMINARY NUMBERS...SUBJECT TO CHANGE. FOR COORDINATION PURPOSES ONLY. FCSTR 80 HSV ET 069/055 058/035 054 4862 BHM ET 074/058 062/035 058 5882 MGM ET 079/059 067/040 061 5561 .BHM...NONE. 80 NNNN
In the hours before
Special weather statement, Mar 10, 9:26 AM CST, 2 hours 32 minutes before
ALZ001>038-040>050-101630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 926 AM CST FRI MAR 10 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. ...SEVERE THUNDERSTORMS POSSIBLE TODAY THROUGH SATURDAY MORNING... A STRONG STORM SYSTEM CONTINUES TO GATHER STRENGTH OVER PARTS OF TEXAS THIS MORNING. THIS STORM SYSTEM WILL CONTINUE TO MOVE EASTWARD TOWARD ALABAMA TONIGHT. A STRONG COLD FRONT WILL ACCOMPANY THIS STORM SYSTEM...AND SHOULD MOVE INTO THE STATE BY EARLY SATURDAY. THE AIRMASS OVER ALABAMA WILL REMAIN MOIST AND UNSTABLE TODAY...AND SCATTERED THUNDERSTORMS WILL CONTINUE OVER MOST OF THE AREA THROUGH THE MORNING...AND AFTERNOON HOURS. A FEW OF THESE STORMS MAY BECOME LOCALLY SEVERE TODAY...WITH THE MAIN THREAT BEING LARGE HAIL. AS THE SURFACE FRONT...AND UPPER LEVEL STORM SYSTEM APPROACHES THE STATE TONIGHT...NUMEROUS STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP WEST OF ALABAMA THIS EVENING....AND STATEWIDE OVERNIGHT. AT THIS TIME...IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER OVER NORTH...AND CENTRAL ALABAMA WILL BE AFTER 10 PM TONIGHT...WITH STRONG STORMS POSSIBLE AREAWIDE THROUGH THE OVERNIGHT HOURS. SOME OF THE SEVERE STORMS MAY ALSO PERSIST OVER EASTERN ALABAMA THROUGH THE MORNING HOURS SATURDAY. THE MAIN SEVERE THREAT WILL BE STRAIGHT LINE WINDS... BUT UPPER LEVEL WIND FORECASTS SUGGEST THE POTENTIAL FOR ISOLATED TORNADOES AS WELL TONIGHT AND EARLY SATURDAY. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECASTS...AND STATEMENTS...AND PREPARE FOR ACTIVATION LATER TODAY THROUGH SATURDAY MORNING. PLEASE KEEP UP WITH THE LATEST WEATHER STATEMENTS AND FORECASTS ON THIS DEVELOPING WEATHER EVENT.
Local storm report, Mar 10, 11:53 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
1153 AM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
853 AM BESSEMER AL 1.75 INCH HAIL
03/10/00 JEFFERSON
1153 AM ADDISON AL 1.00 INCH HAIL
03/10/00 WINSTON
GM
EThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:55 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 35 min |
| Mar 9, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 18 min |
| Mar 10, 1:27 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 33 min |
| Mar 10, 2:14 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 46 min |
| Mar 10, 3:47 AM CST | Severe Thunderstorm Warning | BMX | Blount, Cullman | 43 min |
| Mar 10, 6:39 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 36 min |
| Mar 10, 8:53 AM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 37 min |
| Mar 10, 10:07 AM CST | Severe Thunderstorm Warning | BMX | Clay, Talladega | 23 min |
| Mar 10, 11:38 AM CST | Severe Thunderstorm Warning | BMX | Randolph | 37 min |
| Mar 10, 11:54 AM CST | Severe Thunderstorm Warning | BMX | Cullman, Winston | 36 min |
| Mar 10, 11:54 AM CST | Severe Thunderstorm Warning | BMX | Morgan | 36 min |
| Mar 10, 12:47 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 28 min |
| Mar 10, 1:48 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 27 min |
| Mar 10, 1:52 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 38 min |
| Mar 10, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 37 min |
| Mar 10, 2:42 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 48 min |
| Mar 10, 2:58 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 32 min |
| Mar 10, 3:21 PM CST | Severe Thunderstorm Warning | BMX | Colbert, Franklin | 39 min |
| Mar 10, 3:27 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 48 min |
| Mar 10, 3:31 PM CST | Severe Thunderstorm Warning | BMX | Greene | 29 min |
| Mar 10, 3:55 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 35 min |
| Mar 10, 3:57 PM CST | Severe Thunderstorm Warning | BMX | Walker | 48 min |
| Mar 10, 4:03 PM CST | Tornado Warning | BMX | Walker | 27 min |
| Mar 10, 4:11 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 49 min |
| Mar 10, 4:13 PM CST | Severe Thunderstorm Warning | BMX | Russell | 47 min |
| Mar 10, 4:19 PM CST | Severe Thunderstorm Warning | BMX | Hale, Tuscaloosa | 26 min |
| Mar 10, 4:29 PM CST | Tornado Warning | BMX | Walker | 31 min |
| Mar 10, 4:33 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 27 min |
| Mar 10, 4:36 PM CST | Severe Thunderstorm Warning | BMX | Perry | 24 min |
| Mar 10, 4:41 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 49 min |
| Mar 10, 4:48 PM CST | Tornado Warning | BMX | Tuscaloosa | 42 min |
| Mar 10, 4:52 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 23 min |
| Mar 10, 4:54 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 36 min |
| Mar 10, 4:55 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 35 min |
| Mar 10, 4:57 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 33 min |
| Mar 10, 4:59 PM CST | Severe Thunderstorm Warning | BMX | Russell | 31 min |
| Mar 10, 5:13 PM CST | Tornado Warning | BMX | Perry | 32 min |
| Mar 10, 5:18 PM CST | Tornado Warning | BMX | Fayette, Walker | 42 min |
| Mar 10, 5:19 PM CST | Tornado Warning | BMX | Tuscaloosa | 26 min |
| Mar 10, 5:23 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 37 min |
| Mar 10, 5:43 PM CST | Severe Thunderstorm Warning | BMX | Franklin | 32 min |
| Mar 10, 5:43 PM CST | Tornado Warning | BMX | Tuscaloosa | 32 min |
| Mar 10, 5:50 PM CST | Tornado Warning | BMX | Jefferson | 40 min |
| Mar 10, 5:57 PM CST | Tornado Warning | BMX | Walker | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.